Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Pregnant. Taking iron and calcium supplements. Will this fade the complexion?

Hi ,am now 25weeks pregnant.During the 3rd month i had taken a blood test which showed my haemoglobin to be 11.46.At the 20th week my doctor prescribed iron an d calcium supplements(each coated tablet contains 50mg of elemental iron).Since I have heard that iron tablets could darken your baby i havent taken the iron supplements properly.Is it true that iron could darken both mother n baby?whenever i had taken the supplement i had felt a fading in my complxion too..which makes me think the saying is true..please help
Asked On : Fri, 11 Jan 2013
Answers:  1 Views:  518
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hi, aliriza.6192.
Very good question and I understand your concern. Iron and calcium are required to meet growing demands of body during pregnancy and Lactation (as long as you breast feed your baby). Rest assured it won't cause any damage to your complexion. During pregnancy hormonal changes may give rise to dark spots on cheeks, known as "Melasma" . That will fade after the delivery. If not one may consult a deermatologist.
I thank you very much again for submitting your question. I hope you find my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Answered: Fri, 11 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor